Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Des Moines, IA

May 8, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 5:27 PM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 5:27 PM CDT (22:27 UTC)
Expired
May 8, 2014, 6:15 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, IA, Carroll County, IA, Greene County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS53 KDMX 082227
SVRDMX
IAC025-027-073-187-082315-
/O.NEW.KDMX.SV.W.0072.140508T2227Z-140508T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
  NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  NORTHERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 615 PM CDT

* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF GLIDDEN...OR 11 MILES NORTHWEST OF JEFFERSON...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...GOWRIE...DAYTON...SCRANTON...CHURDAN...CALLENDER...
  FARNHAMVILLE...LOHRVILLE...HARCOURT...PATON...BARNUM...MOORLAND...
  LANESBORO...SOMERS...RALSTON...KNIERIM AND RINARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4252 9436 4226 9404 4196 9467 4225 9472
TIME...MOT...LOC 2227Z 228DEG 31KT 4211 9458 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
3 follow-up statements
949 
WWUS53 KDMX 082243
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT THU MAY 8 2014

IAC027-082252-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
CARROLL IA-

543 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4252 9436 4226 9404 4200 9461 4233 9456
TIME...MOT...LOC 2242Z 228DEG 31KT 4220 9444 

$$

IAC025-073-187-082315-
/O.CON.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
WEBSTER IA-CALHOUN IA-GREENE IA-
543 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN WEBSTER...SOUTHEASTERN CALHOUN AND NORTHERN GREENE
COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GOWRIE...OR 13 MILES NORTH OF JEFFERSON...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GOWRIE...DAYTON...SCRANTON...CHURDAN...CALLENDER...FARNHAMVILLE...
LOHRVILLE...HARCOURT...PATON...BARNUM...MOORLAND...SOMERS AND RINARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4252 9436 4226 9404 4200 9461 4233 9456
TIME...MOT...LOC 2242Z 228DEG 31KT 4220 9444 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
952 
WWUS53 KDMX 082259
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT THU MAY 8 2014

IAC025-082309-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
CALHOUN IA-

559 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4221 9440 4231 9440 4246 9429 4226 9404
      4210 9442 4221 9446
TIME...MOT...LOC 2259Z 228DEG 32KT 4225 9432 

$$

IAC073-187-082315-
/O.CON.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
WEBSTER IA-GREENE IA-
559 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN WEBSTER AND NORTHEASTERN GREENE COUNTIES...

AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOWRIE...OR 16
MILES NORTH OF JEFFERSON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GOWRIE...DAYTON...CALLENDER...FARNHAMVILLE...HARCOURT...PATON AND
MOORLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4221 9440 4231 9440 4246 9429 4226 9404
      4210 9442 4221 9446
TIME...MOT...LOC 2259Z 228DEG 32KT 4225 9432 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
324 
WWUS53 KDMX 082307
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT THU MAY 8 2014

IAC073-187-082317-
/O.EXP.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
WEBSTER IA-GREENE IA-
607 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER AND
NORTHEASTERN GREENE COUNTIES WILL EXPIRE AT 615 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4221 9440 4231 9440 4246 9429 4226 9404
      4210 9442 4221 9446
TIME...MOT...LOC 2303Z 228DEG 31KT 4225 9432 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:23 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 8, 4:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT THU MAY 8 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 420 PM CDT THU MAY 8 2014

MAIN CONCERN FOR OVERNIGHT REMAINS SEVERE POTENTIAL FOR EVENING.
MAIN CONCERN WILL BE WITH STORMS CURRENTLY DEVELOPING ALONG BOUNDARY
NEAR MISSOURI RIVER VALLEY. SYSTEM WILL PUSH EAST INTO IOWA AS
ASSOCIATED LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST. WILL
ALSO CONTINUE TO SEE SCATTERED STORM DEVELOPMENT AHEAD OF SYSTEM...A
FEW OF WHICH MAY BECOME SEVERE...THOUGH BEST POTENTIAL WITH STORMS
FURTHER WEST. SB CAPE GENERALLY AROUND 2000 J/KG IN THE WEST...WITH
BULK SHEAR INCREASING...THOUGH BEST SHEAR REMAINS IN NORTHWESTERN
IOWA...AND WILL CONTINUE TO REMAIN IN THE NORTHWESTERN PORTION
THROUGH THE EVENING. THIS AREA WILL SEE BEST POTENTIAL FOR TORNADIC
STORMS...THOUGH CANNOT BE RULED OUT ELSEWHERE. ANTICIPATE STORMS TO
CONTINUE TO DEVELOP ALONG BOUNDARY SOUTH INTO KS...AND LIFT
NORTHEAST QUICKLY ACROSS THE CWA. HIGH RES MODELS HAVE GENERALLY
THIS PATTERN AS WELL...ESPECIALLY 18Z HRRR. CAPE DIMINISHES AFTER
00Z...AND SEVERE POTENTIAL WILL ALSO DIMINISH.

AS LOW LIFTS NORTH MAY SEE WRAP AROUND PRECIP IN THE
NORTHWEST...THOUGH MODELS CONTINUE TO KEEP THIS NORTH OF IOWA...AND
HAVE LEFT FORECAST DRY FOR NOW. COLD AIR WILL PUSH IN BEHIND
BOUNDARY...THOUGH WITH INCREASING CLOUDS HAVE KEPT OVERNIGHT LOWS
FROM DROPPING TOO LOW...NEAR GOING.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 420 PM CDT THU MAY 8 2014

ALTHOUGH THERE WILL BE A BREAK AT THE BEGINNING...THE PERIOD WILL BE
QUITE ACTIVE INTO EARLY NEXT WEEK WITH THE PASSAGE OF ANOTHER
ROCKIES LONG WAVE TROUGH. FAIR WEATHER IS ANTICIPATED AT ONSET
WITH WEAK HIGH PRESSURE THROUGH THE MO VALLEY. KINEMATIC AND
THERMODYNAMIC FORCING WILL INCREASE FROM WEST TO EAST SAT HOWEVER
LEADING TO INCREASING POPS. DRY LOW LEVEL AIR MAY LIMIT PRECIP BUT
OVERALL LIFT STILL APPEARS SUFFICIENT TO JUSTIFY AT LEAST CHANCEPOPS.
THESE PRECIP CHANCES WILL REMAIN FAIRLY ROBUST INTO EARLY NEXT
WEEK WITH PERSISTENT SWLY UPPER LEVEL FLOW AND SURFACE BOUNDARY
ENTERING IA. THIS WILL INCREASE OUR INSTABILITY AND PWS SO SEVERE
WEATHER AND HEAVY RAIN POTENTIAL WILL BE ELEVATED SOMEWHAT WITH
THE MOST ACTIVE WINDOW SUN AND/OR MON. WPC FIVE DAY QPF SUGGESTS
TWO TO THREE INCH RAINS ARE POSSIBLE THROUGH TUE. DETAILS
OBVIOUSLY DIFFICULT TO PINDOWN AT THIS POINT...BUT FLOODING
POTENTIAL WILL HAVE TO BE MONITORED DEPENDING ON HEAVY RAIN LOCATIONS.

PRECIP CHANCES SHOULD DIMINISH BY TUE WITH TEMPERATURES BECOMING THE
MAIN CONCERN.  HAVE COOLED TEMPS SOMEWHAT WITH MEAN TROUGH SETTLING
INTO THE CENTRAL CONUS...BUT IF THESE TRENDS CONTINUE FURTHER
DOWNWARD ADJUSTMENTS WILL BE NECESSARY WITH READINGS WELL BELOW
NORMAL.

&&

.AVIATION...08/18Z
ISSUED AT 1230 PM CDT THU MAY 8 2014

LOW PRESSURE SYSTEM WILL LIFT NE INTO NORTHWESTERN IOWA THROUGH
THE DAY...BRING TSRA AHEAD OF LOW NEAR BOUNDARY. WINDS WILL BE
GUSTY AHEAD OF BOUNDARY WITH TSRA ANTICIPATED TO AFFECT SITES IN
THE LATE AFTERNOON AND EARLY EVENING. TSRA COULD BRING HEAVY RAIN
AND WIND GUSTS TO SITES ALONG WITH MVFR OR LOWER CONDITIONS.
BEHIND BOUNDARY WINDS WILL REMAIN STRONG AS LOW CONTINUES TO LIFT
NE. WINDS WILL BECOME WESTERLY NEAR 06Z...WITH GUSTS EXPECTED
FRIDAY AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...SMALL
AVIATION...AWB
Hazardous weather outlook, May 8, 5:04 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT THU MAY 8 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
504 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. SOME MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES...ESPECIALLY NORTH
AND WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY
THROUGH TUESDAY. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH
LOCALLY HEAVY RAINS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
POTENTIALLY AGAIN EARLY NEXT WEEK.

SMALL

In the hours before

Local storm report, May 8, 1:50 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     ALGONA                  43.07N 94.23W
05/08/2014  E70 MPH          KOSSUTH            IA   EMERGENCY MNGR

            WINDS ESTIMATED. NO REPORTS OF DAMAGE AS OF YET.

&&

SKOW
Special weather statement, May 8, 4:32 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT THU MAY 8 2014

IAZ004>006-015-016-023>026-033>037-044>049-057>061-070>074-
081>085-092>096-082330-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-
MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...
BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE
432 PM CDT THU MAY 8 2014

...STRONG AND GUSTY WINDS AHEAD OF FRONTAL BOUNDARY...

A FRONTAL BOUNDARY WILL PUSH EASTWARD ACROSS IOWA. AHEAD OF THE
BOUNDARY WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE LATE
AFTERNOON HOURS. WINDS OF 20 TO 25 MPH ARE POSSIBLE WITH GUSTS AS
HIGH AS 40 MPH AT TIMES. LOOSE OBJECTS MAY BLOW AROUND...AND
TRAVELERS MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST AND WEST
ROUTES.

AWB
Local storm report, May 8, 4:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT THU MAY 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             4 WSW WILLEY            41.95N 94.88W
05/08/2014  E1.00 INCH       CARROLL            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
May 7, 9:57 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac48 min
May 7, 10:32 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster43 min
May 8, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
May 8, 1:02 AM CDTSpecial Weather StatementDMXAudubon28 min
May 8, 1:13 AM CDTSpecial Weather StatementDMXCalhoun, Sac32 min
May 8, 2:01 AM CDTSpecial Weather StatementDMXCalhoun, Humboldt29 min
May 8, 2:41 AM CDTSevere Thunderstorm WarningDMXFranklin, Hancock, Humboldt, Wright49 min
May 8, 3:12 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright48 min
May 8, 1:12 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas48 min
May 8, 1:43 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago47 min
May 8, 4:49 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene41 min
May 8, 4:57 PM CDTTornado WarningDMXCarroll, Greene33 min
May 8, 5:19 PM CDTSevere Thunderstorm WarningDMXAudubon, Greene, Guthrie41 min
May 8, 5:25 PM CDTTornado WarningDMXGuthrie35 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningDMXWorth19 min
May 8, 6:13 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren47 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.